MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 SP2 MI PATELLA WAFER; PATELLA TRIALS

DEPUY INTERNATIONAL LTD - 8010379 SP2 MI PATELLA WAFER; PATELLA TRIALS
Catalog Number 950501024
Medical Device Problem Codes Device Issue (2379); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189); No Code Available (3191)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that the sp2 mi patella wafer had disassociated after being applied to prepared patella surface at some point during the procedure (patella was prepared first).The wafer migrated to superior lateral capsule and was retained in the wound after closure.The retained instrument was identified by a film taken in (b)(6) and the instrument was subsequently retrieved during a separate procedure three hours post op of the tka.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned for evaluation.The investigation could not verify or identify any product contribution to the reported event with the information provided as the reported device was not returned for evaluation.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SP2 MI PATELLA WAFER
Common Device Name
PATELLA TRIALS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8 DT
UK  LS11 8 DT
MDR Report Key7373205
Report Number1818910-2018-56144
Device Sequence Number16430828
Product Code LXH
UDI-Device Identifier10603295224266
UDI-Public10603295224266
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950501024
Device Lot NumberAF0607
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/02/2018
05/01/2018
11/08/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date03/27/2018
05/01/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR